Oklahoma, 2010Heavy Snow and Winter Weather in Oklahoma, February 11 to 12, 2010
February 11 to 12, 2010 · NWS OUN · 21 events in 21 counties and zones
A strong storm system moved from the Gulf of California east through northern Texas. Temperatures initially in the middle 30s, gradually cooled to near or below freezing by the morning hours.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system moved from the Gulf of California east through northern Texas. Temperatures initially in the middle 30s, gradually cooled to near or below freezing by the morning hours. Heavy precipitation, mostly in the form of snow, first developed over northern Texas and spread into southwest and southern Oklahoma during the morning hours. Snowfall rates reached one inch per hour during the peak, with some locations receiving nearly two inch per hour rates. The snowfall reached as far north as I-40, but the accumulating snowfall remained to the south. By mid evening, the snowfall had moved to all but southeast Oklahoma. Widespread totals of four to six inches was reported over southern Oklahoma, with isolated totals near eight inches. Travel problems were relatively minor, as the near or just above freezing surface temperatures kept roadways wet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 11, 6:02 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 11, 6:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
602 AM CST THU FEB 11 2010
.AVIATION...DRY LOW LEVEL RIDGING BUT INCREASING MID LEVEL LIFT
AND PRECIPITATION WILL MAKE FOR A COMPLICATED ARRAY OF CLOUD
DECKS. THE MAIN AREA TO WATCH IS AN MVFR DECK MOVING NORTHWARD
OUT OF TEXAS...REACHING CENTRAL OKLAHOMA BY MID AFTERNOON. THAT
CLOUD LAYER WILL DEVELOP TOWARD THE GROUND IN NORTH TEXAS AND
SOUTHERN OKLAHOMA...AS SNOW SATURATES THE LOW LEVELS...RESULTING
IN IFR CONDITIONS AT KSPS AND POSSIBLY FOR A TIME AT KLAW. BY
NIGHTFALL...SNOW WILL BEGIN TO EXIT...BUT LIGHT WINDS AND
RADIATIONAL CONDITIONS WILL FAVOR FOG DEVELOPMENT...EVEN OUTSIDE
OF THE AREA THAT RECEIVES SNOW. WE WERE NOT AS PESSIMISTIC AS THE
MET MOS AND NAM SOUNDINGS...BUT LIFR CEILINGS WILL BE POSSIBLE
LATE IN THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 439 AM CST THU FEB 11 2010/
DISCUSSION...FOR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...WE NOW
EXPECT QUITE A LONG PERIOD OF FALLING SNOW TODAY...WHILE THE DEPTH
TO WHICH IT ACCUMULATES IS MORE QUESTIONABLE. FOR DAYS THE MODELS
HAVE BEEN CONSISTENT ON THEIR PLACEMENT OF A MID LEVEL FRONTAL BAND
OF SNOW ORIENTED WSW TO ENE ALONG THE RED RIVER. THE PRECIP TYPE
INITIALLY APPEARED TO BE A MIX...BUT OBSERVATIONS AND MODELS NOW
SHOW MORE EVAPORATIVE COOLING POTENTIAL IN THE LOW TO MID
LEVELS...LIKELY KEEPING THE PRECIPITATION ALL SNOW. ADDITIONALLY...
THE STRENGTH OF LIFT AND THE RESULTING QPF HAVE INCREASED...OWING
TO THE UPPER TROUGH OVER SOUTHWEST TEXAS REMAINING CLOSED FOR A
LONGER PERIOD OF TIME. UNLIKE THE STORM EARLIER IN THE WEEK...
THERE IS NO WELL DEFINED NORTHERN STREAM TROUGH TO CAUSE THE
SOUTHERN STREAM TO SUDDENLY DE-AMPLIFY... SO WE FAVORED THE 00Z
NAM...WHICH WAS SLOWEST AND DEEPEST WITH THE CURRENT STORM.
AT FACE VALUE...THE QPF AND SNOW ACCUMULATION ALGORITHM FROM THE
00Z AND 06Z NAM MADE US CONSIDER AN UPGRADE TO WINTER STORM
WARNING FOR 4-6 INCHES OF SNOW ALONG A SWATH FROM KNOX CITY TO
WICHITA FALLS AND OVER TOWARD DURANT. BUT WHILE WE DO THINK THAT
MUCH SNOW MAY FALL...THERE ARE REASONS TO BELIEVE THAT IT WILL
HAVE DIFFICULTY ACCUMULATING. MOST OF THE SNOW WILL FALL BETWEEN
MID MORNING AND VERY EARLY EVENING...DURING THE HIGHEST SUN ANGLE.
ALSO...SOIL TEMPERATURES WERE WELL ABOVE FREEZING IN THAT REGION...
AND MOST MODEL GUIDANCE CONTINUES TO BRING SURFACE AIR TEMPERATURES
JUST ABOVE FREEZING DURING THE AFTERNOON. THE RESULT SHOULD BE A
WET...SLUSHY SNOW THAT HAS A TENDENCY TO MELT AND COMPACT.
STILL...WE WOULD NOT BE SURPRISED TO SEE A LOCAL 5 OR 6 INCH SNOW
DEPTH MEASUREMENT OVER GRASS. BUT GIVEN THAT THE IMPACT FROM THIS
SNOW IS NOT EXPECTED TO BE SEVERE...AND THERE ARE NO OTHER IMPACTS
/NO ICY PRECIPITATION AND LIGHT WINDS/ WE ELECTED TO MAINTAIN AND
EXPAND THE WINTER WEATHER ADVISORY RATHER THAN ISSUE A WINTER
STORM WARNING.
FARTHER NORTH...WE UNDERCUT MAV GUIDANCE POPS...AS FORCING SHOULD
DIMINISH SHARPLY TO THE NORTH OF THE STEEP MID LEVEL FRONT. EXPECT
MAINLY FLURRIES OR LIGHT SNOW SHOWERS INTO CENTRAL OKLAHOMA.
MEANWHILE...NORTHERN OKLAHOMA SHOULD SEE PARTIAL SUNSHINE AND
AFTERNOON HIGHS WELL ABOVE FREEZING...AS A WEAK NORTHERN STREAM
TROUGH BRINGS DRIER AIR.
TONIGHT AND FRIDAY...WINDS THROUGHOUT THE COLUMN WILL TURN WEST TO
NORTHWESTERLY AND GRADUALLY BRING IN A PACIFIC AIR MASS. CLOUDS WILL
CLEAR VERY GRADUALLY FROM NORTHWEST TO SOUTHEAST...BUT CLEARING MAY
NOT REACH SOUTHEAST OKLAHOMA UNTIL FRIDAY NIGHT INTO SATURDAY. THE
REGION WILL THEN SEE ONE OF THE MILDER DAYS IN RECENT MEMORY ON
SATURDAY...WITH HIGHS APPROACHING 60 IN THE WEST. DO NOT EXPECT THIS
TO LAST...THOUGH...AS MODELS ARE VERY CONSISTENT IN BRINGING ARCTIC
AIR BACK TO THE PLAINS BY SUNDAY AND MONDAY. VERY FEW ADJUSTMENTS
WERE NEEDED FROM THE 00Z GFS...EXCEPT TO LOWER DAYTIME HIGHS A FEW
DEGREES BEHIND THE ARCTIC FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 28 47 29 / 30 20 0 0
HOBART OK 35 26 49 28 / 40 10 0 0
WICHITA FALLS TX 34 27 43 30 / 90 30 0 0
GAGE OK 37 22 52 23 / 0 0 0 0
PONCA CITY OK 39 24 47 28 / 10 10 0 0
DURANT OK 37 30 40 31 / 100 80 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ039-
041-043>048-050>052.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ037.
TX...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ086-
089-090.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ084-
085-087-088.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ083.
&&
24/22/22
BURKEHazardous weather outlook, Feb 11, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST THU FEB 11 2010
OKZ004>048-050>052-TXZ083>090-111800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST THU FEB 11 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A COOL AND STABLE AIRMASS WILL REMAIN IN PLACE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT THROUGH THIS EVENING
FOR WESTERN NORTH TEXAS AND MUCH OF FAR SOUTHERN OKLAHOMA. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT AND SUNDAY
WITH GUSTY NORTH WINDS. THIS WILL RESULT IN WIND CHILLS IN THE 20S
FOR MOST OF THE DAY SUNDAY... AND IN THE SINGLE DIGITS AND TEENS
SUNDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Heavy Snow, Stephens
- When
- February 11, 8:00 AM CST to February 12, 12:00 AM CST
- Where
- Stephens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Snowfall accumulations averaged three to five inches across the county, including 5.8 inches measured in Duncan.
Winter Weather, Tillman
- When
- February 11, 8:00 AM CST to 5:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Snowfall accumulation average one to three inches across the county, with Frederick measuring 2.5 inches.
Winter Weather, Kiowa
- When
- February 11, 8:00 AM CST to 5:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Snowfall accumulations averaged one to two inches across the county, including two inches near Snyder.
Heavy Snow, Carter
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Carter forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Four to seven inches of snow accumulated across the county, including 6.5 inches in Ardmore, and 6 inches in Lone Grove.
Heavy Snow, Love
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Love forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Snowfall accumulations averaged four to six inches across the county, with an isolated totals of 7 inches measured near Marietta.
Heavy Snow, Jefferson
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Snowfall accumulations averaged four to five inches across the county, including 5.5 inches measured in Waurika.
Heavy Snow, Johnston
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Johnston forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Snowfall accumulations averaged four to six inches across the county, including 6 inches in Fillmore and 4.5 inches in Pontotoc.
Heavy Snow, Marshall
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Snowfall accumulations averaged five to seven inches across the county, with isolated totals of 8 to 9 inches. Oakland measured 9.2 inches of snow accumulation.
Heavy Snow, Cotton
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Cotton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Snowfall accumulations averaged three to five inches across the county, including 4 inches measured five miles south of Randlett.
Heavy Snow, Bryan
- When
- February 11, 9:00 AM CST to February 12, 3:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Snowfall accumulations averaged four to six inches across the county, including 6 inches measured in Durant.
Heavy Snow, Murray
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Three to five inches of snow accumulated across the county, including 4 inches in Sulphur.
Winter Weather, Caddo
- When
- February 11, 9:00 AM CST to 5:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to three inches across the county, with Anadarko measuring 1.5 inches.
Winter Weather, Comanche
- When
- February 11, 9:00 AM CST to 6:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to two inches across the county, including one inch measured in Lawton.
Heavy Snow, Coal
- When
- February 11, 10:00 AM CST to February 12, 12:00 AM CST
- Where
- Coal forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Snowfall accumulations averaged three to five inches across the county, including four inches in Lehigh and Coalgate.
Heavy Snow, Atoka
- When
- February 11, 10:00 AM CST to February 12, 1:00 AM CST
- Where
- Atoka forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Snowfall accumulations averaged four to five inches across the county, including 4 inches in Atoka and Caney.
Winter Weather, Grady
- When
- February 11, 10:00 AM CST to 5:00 PM CST
- Where
- Grady forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to two inches across the county, with the highest totals near the southern border. Chickasha estimated one inch of snow accumulated.
Winter Weather, McClain
- When
- February 11, 10:00 AM CST to 7:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to two inches across the county, with isolated locations reporting three inches. Totals included 2.5 inches three miles of west of Criner, one inch in Purcell, and 1.8 inches measured two miles west of Purcell.
Winter Weather, Pontotoc
- When
- February 11, 10:00 AM CST to 10:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Snowfall accumulation averaged two to four inches around the county, including 3.5 inches in Ada.
Winter Weather, Garvin
- When
- February 11, 10:00 AM CST to 11:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to three inches around the county, including 2.3 inches measured one mile north of Elmore City, 2.5 inches measured in Wynnewood, 2 inches measured one mile north of Elmore City, and an estimated 2 inches in Stratford.
Winter Weather, Cleveland
- When
- February 11, 11:00 AM CST to 8:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Snowfall accumulation averaged near an inch around the county, with 1.2 inches measured 2 miles southeast of Norman.
Winter Weather, Hughes
- When
- February 11, 12:00 PM CST to 8:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Snowfall accumulation averaged one to two inches around the county, with 2 inches measured in Holdenville.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 20101 death · 8 injured · $48 million · 40 events
- Heavy Snow in Mississippi, February 11 to 12, 2010$18 million · 36 events
- Avalanche in Colorado, February 11, 20101 death · 1 injured · 1 event
- High Wind in Oregon, February 11, 20101 death · 70 kt wind · 2 events
- Cold in Kentucky, February 11, 20101 death · 1 event
- Heavy Snow in Louisiana, February 11 to 12, 2010$1.8 million · 9 events
- Heavy Snow and Winter Weather in Texas, February 11, 20101 injured · $150,000 · 20 events
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 201021 events
- Winter Weather in Arkansas, February 11 to 12, 201018 events
- Heavy Snow and Winter Weather in Louisiana, February 11 to 12, 201017 events
- Winter Storm and Winter Weather in Louisiana, February 11 to 12, 201012 events
- Heavy Snow and Winter Weather in Arkansas, February 11 to 12, 20109 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217363, 217370, 217393, 217358, 217359, 217361, 217362, 217364, 217365, 217366, 217368, 217371, 217389, 217360, 217367, 217369, 217372, 217374, 217375, 217373, 217391.